Missouri, 2008Tornadoes and Flash Flooding in Missouri, December 27, 2008
December 27, 2008 · NWS LSX · 24 events in 15 counties and zones
triggering showers and thunderstorms. Some of the thunderstorms became severe with large hail, damaging winds, tornadoes and flash flooding reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front moved through the region...triggering showers and thunderstorms. Some of the thunderstorms became severe with large hail, damaging winds, tornadoes and flash flooding reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Dec 26, 11:17 PM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Dec 26, 11:17 PM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1117 PM CST FRI DEC 26 2008
.UPDATE...
/902 PM CST FRI DEC 26 2008/
INCREDIBLY WRM AMS SURGING NWD ACR AREA WL MEAN A VRY MILD NGT FOR
MOST OF THE FA. LT NGT PCPN SHUD COOL NW AND W CNTRL COUNTIES A
FEW DEGREES...BUT ELSW DONT REALLY EXPECT MUCH OF A DROP IN TEMPS
FROM CURRENT LVLS. FOR COMPARISON PURPOSES...RECORD HI MIN HERE
AT STL FOR THE CALENDAR DAY OF 12/28 IS 59 WHICH WE SHOULD BE
WELL ABV BY SAT MRNG...ALTHO THE STG CAA WL DROP TEMPS BLO THIS
VALUE BY TMRW EVE. HV ALSO ADJ SAT TEMPS A BIT TO ACCOUNT FOR WHAT
SHUD BE A VRY WRM START TO THE DAY...AT LEAST OVR THE SE HALF OF
THE FA. PCPN-WISE...EVERYTHING STILL APRS TO BE IN PLACE FOR HVY
RAINFALL LTR TNGT IN OUR W/N AREAS...AND THRUOUT MUCH OF THE DAY
ON SAT FOR MUCH OF THE FA. 00Z SNDGS INDICATE AMS IS SATURATED
FROM SFC-800MB...AND CERTAINLY EXPECT MSTR TO DEEPEN THRUOUT NGT
AS UVV INCR AHD OF STG SHTWV. SO FAR THIS EVE CNVTN HAS BEEN
POKEY TO INITIATE OVR E PLAINS...BUT THINK WE SHUD SEE STORMS
BLOSSOM OVR THE NXT FEW HRS AND RACE INTO NW PART OF OUR FA DURG
THE PREDAWN HRS.
TRUETT
&&
.DISCUSSION...
/138 PM CST FRI DEC 26 2008/
HIGH PRESSURE COVERED THE EASTERN UNITED STATES THIS AFTERNOON WITH
LOW PRESSURE OVER THE COLORADO ROCKIES. SOUTHERLY SURFACE WINDS WERE
INCREASING ACROSS THE REGION WITH A TIGHTENING PRESSURE GRADIENT.
THIS WAS ADVECTING GULF MOISTURE INTO THE REGION AND SETTING THE
STAGE FOR A HEAVY WINTER RAIN EVENT ALONG WITH A SLIGHT RISK OF
SEVERE THUNDERSTORMS LATER TONIGHT AND ON SATURDAY.
SURFACE LOW WILL MOVE INTO THE UPPER MIDWEST LATE TONIGHT. BY
SUNRISE SATURDAY, A COLD FRONT WILL EXTEND FROM THE LOW ACROSS
NORTHEAST MO INTO NORTHEAST OK. FRONT WILL PUSH ACROSS THE REGION
DURING THE DAY, AND EXPECT THE FRONT WILL LIE NEAR A CHICAGO-ST
LOUIS-LITTLE ROCK LINE BY SUNSET SATURDAY. A STRONG UPPER TROF WILL
MOVE OUT OF THE SOUTHERN ROCKIES EARLY ON SATURDAY AND SWEEP INTO
THE UPPER MIDWEST BY SUNDAY MORNING. THE MODELS ARE FAIRLY SIMILAR
IN FORECASTING A 160 METER H5 HEIGHT FALL CENTER OVER EASTERN KS
SATURDAY EVENING. THE SYSTEM DEEPENS SIGNIFICANTLY SATURDAY NIGHT.
850 MB DEWPOINTS WERE IN THE 10-13C RANGE ACROSS THE SOUTHERN
PLAINS/LOWER MS VALLEY THIS MORNING. MOISTURE WILL STREAM NORTHWARD
INTO THE REGION TONIGHT AND EARLY ON SATURDAY. K INDICES ARE
FORECAST TO BE IN THE LOW-MID 30S ACROSS THE REGION ON SATURDAY
WHICH IS MORE TYPICAL OF SPRING AND SUMMER. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS ACROSS THE REGION LATER TONIGHT AND SATURDAY,
BUT EXPECT THE GREATER IMPACT WILL BE HEAVY RAIN. JUST COULDNT
GET OUT OF 2008 WITHOUT ONE MORE FLOOD.
WEATHER QUIETS DOWN EARLY NEXT WEEK AS UPPER FLOW PATTERN BECOMES
NEARLY ZONAL ACROSS THE MIDWEST. THE GFS AND ECMWF DIG ANOTHER SHORT
WAVE INTO THE REGION BY LATE IN THE WEEK.
TPS
&&
.AVIATION...
/1111 PM CST FRI DEC 26 2008/
FOR THE 06Z TAFS...
CONVECTION ERUPTING ACROSS SOUTHEAST KANSAS AND WESTERN
MISSOURI...WITH COLD FRONT PLOWING EAST AND KNOCKING ON TOPEKAS
DOOR STEP. THIS FIRST ROUND OF CONVECTION WILL SLOWLY MOVE
EAST...WITH THE INDIVIDUAL CELLS AND LINES RACING NORTHEAST AT
NEARLY 55KTS. BELIEVE KCOU AND KUIN WILL SEE THE BRUNT OF THIS
INITIAL ROUND OF CONVECTION OVERNIGHT. WITH ANOTHER ROUND OF
THUNDERSTORMS EXPECTED ALONG THE COLD FRONT AND AREA OF LOW
PRESSURE THAT WILL MOVE ACROSS THE CWA ON SATURDAY. HAVE TRIED TO
NAIL DOWN A 4 HOUR WINDOW WHERE HEAVIEST RAINFALL AND THREAT OF
SEVERE WEATHER WILL EXIST WITHIN TAFS. OTHERWISE COLD FRONT WILL
MOVE THROUGH WITH VERY GUSTY WEST WINDS EXPECTED SATURDAY EVENING.
IN FACT...NAM INDICATED NEARLY 10 MB RISE IN THREE HOUR PERIOD
POST FRONTAL.
CEILINGS HAVE IMPROVED BUT WITH CONTINUED WARM ADVECTION SHOULD
SEE MVFR CONDITIONS FILL BACK IN ACROSS THE TWO STATE AREA...WITH
IFR CONDITIONS IN CONVECTION.
CVKING
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR AUDRAIN-BOONE-
CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-
KNOX-LEWIS-LINCOLN-MADISON-MARION-MONITEAU-MONROE-
MONTGOMERY-OSAGE-PIKE-RALLS-REYNOLDS-SHELBY-ST. CHARLES-ST.
FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-
WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR ADAMS IL-BOND
IL-BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-
JERSEY IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-
MONTGOMERY IL-PIKE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON
IL.
&&
WFO LSXHazardous weather outlook, Dec 26, 2:37 PM CST, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
237 PM CST FRI DEC 26 2008
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-271200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
237 PM CST FRI DEC 26 2008
...FLASH FLOOD WATCH FROM 6 PM THIS EVENING TO 6 PM CST
SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS
OVER THE AREA TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR THE
ENTIRE REGION AS HEAVY RAINFALL IS EXPECTED TO FALL ON EITHER
SATURATED OR FROZEN GROUND. SEE THE FLASH FLOOD WATCH PRODUCT FOR
SPECIFIC DETAILS.
IN ADDITION TO HEAVY RAINFALL...THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS TONIGHT OVER CENTRAL MISSOURI. LARGE HAIL AND
DAMAGING WINDS WILL BE POSSIBLE WITH ANY SEVERE THUNDERSTORMS. FOR
FURTHER INFORMATION ON CONVECTIVE OUTLOOKS AND WATCH...PLEASE
REFER TO THE LATEST STORM PREDICTION CENTER PRODUCTS.
SOUTH WINDS ARE EXPECTED TO GUST UP TO 30 MPH TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE POTENTIAL FOR HEAVY RAINFALL WILL CONTINUE ON SATURDAY.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SATURDAY.
THE PRECIPITATION IS EXPECTED TO CHANGEOVER TO SNOW BEFORE ENDING
ON SATURDAY NIGHT ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS.
SOME SNOW ACCUMULATION OF UNDER AN INCH IS POSSIBLE ACROSS
THIS REGION.
SOUTH WINDS ARE EXPECTED TO GUST UP TO 40 MPH ON SATURDAY AHEAD
OF A STRONG COLD FRONT.
THERE IS A CHANCE OF SNOW ON FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEB PAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
Event by event
14 thunderstorm wind, 5 flash flood, 4 tornado, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Shelby
- When
- December 27, 1:07 AM CST
- Where
- Shelby County, Shelbina
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.700, -92.050
A metal storage shed was torn from its anchors and blown over in Shelbina.
Thunderstorm Wind, Lewis
- When
- December 27, 9:20 AM CST
- Where
- Lewis County, Ewing
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.000, -91.720
Thunderstorm winds blew a metal patio roof off of a house and flung it over the house into the front yard. There was also some minor soffit and shingle damage.
Hail, Boone
- When
- December 27, 9:26 AM CST
- Where
- Boone County, 1 mi W of Columbia
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.950, -92.349
Thunderstorm Wind, Lewis
- When
- December 27, 9:35 AM CST
- Where
- Lewis County, Canton
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.130, -91.520
Several trees blown down in Canton.
Tornado, Audrain
- When
- December 27, 10:03 AM CST to 10:07 AM CST
- Where
- Audrain County, 2.17 mi NE of Rush Hill to 0.95 mi NE of Laddonia
- Rating
- EF1
- Path length
- 3.55 mi
- Path width
- 30 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 39.240, -91.699
A tornado touched down about 2 and a half miles west of Laddonia. A grain silo was damaged at this location. The tornado rapidly skipped northeast and damaged a large machine shed about three quarters of a mile north of Laddonia. Also, it destroyed an airplane hanger on a nearby farm and blew down numerous trees.
Tornado, Ralls
- When
- December 27, 10:03 AM CST to 10:07 AM CST
- Where
- Ralls County, 4.12 mi NNW of Center to 3.16 mi W of New London
- Rating
- EF0
- Path length
- 5.01 mi
- Path width
- 40 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 39.558, -91.546
A tornado touched down about 4 miles north of Center near Highway H. Two machine sheds and large tree limbs were damaged by the tornado. The tornado rapidly moved northeast and touched down a second time southeast of the intersection of Homestead and Kingsville Lanes. Three machine sheds were damaged at this location. Further northeast the tornado crossed Highway A west of New London, damaging several large trees before lifting and dissipating.
Tornado, Ralls
- When
- December 27, 10:07 AM CST to 10:09 AM CST
- Where
- Ralls County, 3.85 mi NNW of Flinthill to 4.15 mi NNW of Flinthill
- Rating
- EF0
- Path length
- 0.86 mi
- Path width
- 30 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 39.672, -91.406
A tornado touched down on State Highway HH west of U.S. 61 damaging some trees in the area. The tornado travelled to the east and damaged two small apartment complexes in addition to signs and trees along U.S. 61. It continued to the east, crossing New London Gravel Road causing additional tree damage before lifting and dissipating.
Thunderstorm Wind, Audrain
- When
- December 27, 10:08 AM CST to 10:09 AM CST
- Where
- Audrain County, Vandalia
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 39.320, -91.500
Thunderstorm winds caused widespread damage in Vandalia. Several windows were blown out around town. A large sign for a store was blown over and part of its roof was blown off. Another business had minor roof damage and a home had some siding damage. A local manufacturing plant had two 12 foot by 14 foot doors damaged and a 15 foot by 20 foot section of the metal wall blown away.
Thunderstorm Wind, Pike
- When
- December 27, 10:37 AM CST
- Where
- Pike County, 1.05 mi NNE of Bowling Green
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.365, -91.195
Thunderstorm winds blew the roof off of the concession stand at the Pike County Fairgrounds, as well as a portion of the roof of a barn.
Thunderstorm Wind, Montgomery
- When
- December 27, 10:41 AM CST
- Where
- Montgomery County, New Florence
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.920, -91.450
Thunderstorm winds blew some shingles off the roof of a motel in New Florence.
Thunderstorm Wind, Montgomery
- When
- December 27, 10:58 AM CST
- Where
- Montgomery County, Jonesburg
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.850, -91.320
Thunderstorm winds blew some shingles off of three buildings in town.
Thunderstorm Wind, Lincoln
- When
- December 27, 11:08 AM CST
- Where
- Lincoln County, 2.32 mi SW of Davis
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 39.045, -91.049
Several large cedar trees were blown down on farm off of Highway H...just south of Highway BB.
Tornado, Lincoln
- When
- December 27, 11:10 AM CST to 11:12 AM CST
- Where
- Lincoln County, 1.32 mi SSE of Davis to 0.58 mi NW of Hines
- Rating
- EF1
- Path length
- 1.12 mi
- Path width
- 40 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 39.054, -91.007
A tornado touched down 3 miles east of Davis in an open field west of a farmstead and destroyed a 2 story barn. Six by six supports from the barn where driven into the ground near the farm house. The home was about 60 yards to the northeast of the barn and was heavily damaged by the tornado. As the tornado travelled to the east, a couple of new homes sustained minor roof damage on Penrod Road. It continued to the east northeast and damaged three additional machine sheds as well as numerous trees before lifting and dissipating.
Thunderstorm Wind, Crawford
- When
- December 27, 12:32 PM CST
- Where
- Crawford County, 6 mi SW of Steelville
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 37.909, -91.428
Thunderstorm Wind, Crawford
- When
- December 27, 12:32 PM CST
- Where
- Crawford County, 0.9 mi SE of Cuba
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.060, -91.389
Thunderstorm winds blew a section of tin roof off of the public works building on Highway PP on the southeast side of town. The building sustained some water damage after the roof was blown off.
Thunderstorm Wind, Franklin
- When
- December 27, 12:45 PM CST
- Where
- Franklin County, 1 mi N of Beaufort
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.434, -91.180
Thunderstorm winds blew down numerous large tree limbs north of Beaufort.
Thunderstorm Wind, Crawford
- When
- December 27, 12:45 PM CST
- Where
- Crawford County, 0.5 mi WNW of Bourbon
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 38.154, -91.238
Thunderstorm winds blew half the roof off of a house in Bourbon.
Flash Flood, St. Charles
- When
- December 27, 1:17 PM CST to 6:30 PM CST
- Where
- St. Charles County, New Melle to St Peters
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.720, -90.880
Several inches of rain fell in a short amount of time on frozen ground in St. Charles county. This caused flash flooding in several locations including Cottleville, New Melle, Weldon Spring, Harvester and St. Peters. In Cottleville, Highway N was flooded just east of Highway K and Motherhead Road was closed due to a mudslide. Highway F, just south of New Melle, was restricted to one lane for a time due to water over the roadway. Also, water was reported over Highway D and Highway F near Weldon Springs. In Defiance, Femme Osage Creek was out of its banks along Highway F.
Flash Flood, Franklin
- When
- December 27, 1:17 PM CST to 6:30 PM CST
- Where
- Franklin County, 2.08 mi SSW of Washington Mem Arpt to 2.75 mi NNE of South Pt
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 38.571, -91.029
Several inches of rain fell in a short amount of time on frozen ground causing flash flooding. In Washington, numerous roads were flooded with 6 to 12 inches of water over some of the roads.
Flash Flood, St. Louis
- When
- December 27, 1:40 PM CST to 6:30 PM CST
- Where
- St. Louis County, Chesterfield to Ballwin
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 38.670, -90.570
Several inches of rain fell in a short amount of time on frozen ground causing flash flooding. In Chestefield, water was covering the roadway at the intersection of Clarkson and Baxter. In Hazelwood, 3 to 6 inches of water was over several streets in town. There was also some street flooding reported in Ballwin, Maplewood and Kirkwood.
Thunderstorm Wind, St. Louis
- When
- December 27, 1:50 PM CST
- Where
- St. Louis County, Fenton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.520, -90.430
Thunderstorm winds blew down several large tree limbs. One tree limb fell onto a truck causing minor damage.
Flash Flood, Jefferson
- When
- December 27, 2:18 PM CST to 6:30 PM CST
- Where
- Jefferson County, 1.2 mi N of Hillsboro to 1.35 mi ESE of Hillsboro
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 38.247, -90.573
Several inches of rain fell in a short amount of time on frozen ground causing flash flooding. Just northwest of Hillsboro, some water was flowing over Highway BB.
Thunderstorm Wind, St. Francois
- When
- December 27, 3:07 PM CST
- Where
- St. Francois County, Farmington
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.780, -90.420
Thunderstorm winds blew down several trees and power lines in town.
Flash Flood, St. Louis (C)
- When
- December 27, 3:07 PM CST to 6:30 PM CST
- Where
- St. Louis (C) County, St Louis to 1.71 mi NNW of Tower Grove
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 38.650, -90.250
Several inches of rain fell in a short amount of time on frozen ground causing flash flooding. Several streets were flooded around Carondelet Park on the city's south side.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Wyoming, December 27, 20081 death · 1 event
- Flash Flooding and Damaging Winds in Illinois, December 27, 2008$787,000 · 61 kt wind · 36 events
- Flood in Michigan, December 27, 2008$3.6 million · 1 event
- Flash Flooding and Flooding in Illinois, December 27 to 28, 2008$1.1 million · 65 kt wind · 16 events
- Ice Storm in Iowa, December 27, 2008$220,000 · 26 events
- Tornadoes and Flash Flooding in Missouri, December 27, 2008$93,000 · EF0 · 43 events
- Flooding in New York, December 27 to 31, 2008$400,000 · 8 events
- Strong Wind in Illinois, December 27 to 28, 20085 injured · $50,000 · 1 event
- Damaging Winds in Illinois, December 27, 2008$203,000 · 65 kt wind · 7 events
- Hail and Damaging Winds in Kansas, December 27, 2008$150,000 · 52 kt wind · 6 events
- Damaging Winds in Missouri, December 27, 2008$123,000 · 61 kt wind · 5 events
- Hail and Damaging Winds in Texas, December 27, 20083 injured · $16,000 · 1 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 147465, 147468, 147470, 147471, 147543, 147545, 147550, 148643, 147479, 147487, 147489, 148644, 147561, 147499, 147515, 147496, 147518, 148646, 148647, 148648, 147522, 148649, 147525, 148654.